What causes sudden tingling all over with loss of memory?
User rating for this question
I am 75 years old. Several times in the past few months a funny feeling comes over me. I get tingling all over with a feeling I'm about to throw up. This lasts about 30 sec to a minute. When it's over It takes a while for me to remember. It happened on the golf course yesterday and I couldn't remember which club I should use for the yardage I had.
Posted Mon, 20 Jan 2014 in Medicines and Side Effects
Answered by Dr. Hardik Thakker 36 minutes later
Brief Answer: Multifactorial, please read the detailed answer. Detailed Answer: Dear patient. Greetings from health care magic!!! I am Dr Thakker and shall be answering your question. I can understand how crippling this feeling of tingling with loss of memory can be. I will try my best to answer your question and help you through the problem. I have been through your symptoms and past medical history. we need to consider the following causes: 1) TIA: transient ischemic attack. this is because of transient decrease in the blood and oxygen supply to certain areas of the brain. the symptoms depend on the area of brain affected. This reverses as soon as the blood and oxygen supply are restored. I would recommend you to have an MRI brain done with lipid profile and fasting sugar levels in blood. 2)BPPV: Benign positional vertigo. This is due to dysfunction of the otoliths in the internal ear. This is associated with a spinning sensation and nausea/ vomiting. I would recommend you to take betahistine thrice a day for 7 days for symptomatic relief. 3) Lhermitte's syndrome: Here the patient feels like a shock like tingling sensation radiating down from the neck. In your age this is from cervical spondylitis. MRI neck will be helpful in ruling this out. 4) Syncope: This could be orthostatic hypotension or an organic heart disease. We need orthostatic blood pressure changes measured. ECG and 2D-echo of the heart will help us rule out an organic heart disease. I hope this helps you out. If you have any more questions, please do not hesitate to write back to me. Yours sincerely, Dr Thakker.